Hail, McCurtain
- When
- May 1, 7:30 PM CST
- Where
- McCurtain County, Broken Bow
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.033, -94.733
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 1, 1:30 PM CST, 6 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 230 PM CDT THU MAY 1 2003 COMPLICATING FORECAST ONCE AGAIN ACROSS THE LOWER MISS VALLEY AS EVERYTHING HINGING ON HOW FAR A FRONT CAN MOVE INTO THE REGION... IF IT WILL BE STRONG ENOUGH TO BREAK WARM LAYER OF AIR ALOFT AND HOW STRONG THE STORMS BECOME IF AN WHEN WE BREAK THAT CAP. MCV DEVELOPED OVERNIGHT LAST NIGHT ACROSS SE KS/NW AR/SW MO MOVING SE AND HAS GENERATED AN OUTFLOW BOUNDARY WHICH CONTINUES TO SHIFT SOUTHEAST TOWARDS NW MISS. BELIEVE THIS BOUNDARY SHOULD BYPASS US TO THE EAST BUT OF MORE IMPORTANCE IS A COLD FRONT ACROSS NW TX INTO CENTRAL/NE OK. THIS FRONT CONTINUES TO MAKE GOOD PROGRESS TOWARDS THE SE BUT SHOULD BEGIN TO SLOW DOWN BY THIS EVENING. MEANWHILE...OUT WEST...CONVECTION CONTINUES TO SLOWLY DIE FOR THE TIME BEING...ROOTED JUST ABOVE THE SURFACE IN A GOOD LOW LEVEL THETA-E AXIS AND INSTABILITY AXIS. THIS AXIS FCST TO SHIFT SLOWLY EAST TONIGHT ALONG WITH THE SFC COLD FRONT WHICH SHOULD TAKE UP RESIDENCE ALONG OR NEAR THE RED RIVER OF N TX/SE OK. WILL THEREFORE GO WITH LIKELY POPS ALONG AND NEAR THE I-30 CORRIDOR OF NE TX/SE OK/SW AR TONIGHT. MCV POSSIBLE WHERE THIS LOW LEVEL THETA E AXIS MEETS UP WITH THE FRONT. MUCH OF FRIDAYS WEATHER DEPENDENT UPON THE FORMATION OF THIS FEATURE OVERNIGHT...THUS ANY OUTFLOW BOUNDARY PRODUCED BY THIS FEATURE COULD PUSH CONVECTION THROUGH MUCH OF OUR AREA ON FRIDAY. MODELS HAVING PROBLEMS DISCERNING THE FRONT FROM CONVECTIVE OUTFLOW...SO AS A RESULT...WITH GO WITH CHANCE POPS ALONG AND JUST SOUTH OF THE FRONT FOR FRIDAY...ROUGHLY ALONG AND NORTH OF THE I-20 CORRIDOR. FRONT BEGINS TO MOVE BACK TO THE NORTH SLOWLY FRIDAY NIGHT AND SHOULD BE NORTH OF THE REGION BY SATURDAY. WILL CONTINUE CHANCE POPS WORDING FRIDAY NIGHT FOR ALL BUT SOUTHERN AREAS AND CHANCE POPS NORTHERN AREAS ONLY ON SATURDAY. EXTENDED...BY LATE SUNDAY...ANOTHER FRONTAL SYSTEM APPROACHES AND TRIES TO MAKE A DENT INTO THE REGION BY EARLY NEXT WEEK. UPPER TROUGH MAKES A BETTER PUSH INTO THE CENTRAL PLAINS... THUS PERHAPS A BIGGER RAIN THREAT WITH THIS NEXT SYSTEM AS UPPER JET SUPPORTIVE OF MORE SYNOPTIC SCALE LIFT. PRELIMS TO FOLLOW...13. SHV 67/83/64/87 4552 MLU 65/83/65/87 2553 TXK 67/82/63/84 5553 TYR 68/84/66/87 5552 LFK 68/85/67/88 4222 .SHV...NONE.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-021700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT THU MAY 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COLD FRONT WILL APPROACH SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS THIS AFTERNOON AND TONIGHT. THIS FRONT...COMBINED WITH NUMEROUS BOUNDARIES LEFT OVER FROM EARLIER CONVECTION ACROSS NORTHERN ARKANSAS AND OKLAHOMA...WILL HELP TO GENERATE SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF THE FOUR STATE REGION. THE BEST CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND TONIGHT WILL BE ACROSS THE PINEY WOODS OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS... WITH A THUNDERSTORM THREAT FOR LATER THIS EVENING AND LATE TONIGHT ACROSS NORTH LOUISIANA. WITH THE AID OF AFTERNOON HEATING...ENOUGH INSTABILITY WILL EXIST THAT THUNDERSTORMS WILL LIKELY BECOME SEVERE ACROSS THESE AREAS WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY... ON FRIDAY THE FRONT WILL CONTINUE SOUTHWARD INTO THE INTERSTATE 20 CORRIDOR...AND THE THUNDERSTORM THREAT WILL EFFECT NORTHEAST TEXAS AND NORTHERN LOUISIANA. HAIL AND DAMAGING WINDS WILL CONTINUE TO BE THE PRIMARY THREAT WITH POSSIBLE SEVERE THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
733 PM CDT THU MAY 1 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM PICKENS OK 1.00 INCH HAIL
05/01/03 MCCURTAIN REPORTED BY THE GENERAL
PUBLIC.The Western Arkansas radar (KSRX), 144 km away, was scanning. The volume nearest the first event began at 01:31 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2003Every state in 2003This day in weather historyWarnings in Oklahoma, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5354495.